I was taking ativan for a few years and I decided that I wanted to get off it because it wasn't really helping with my anxiety anymore, which was about a month ago. I also recently did a medical detox to quit suboxone as well around the same time. I now have trouble sleeping which was never really a problem for me, and whatever I take it doesn't seem to help (not prescriptions, just over-the-counter drugs). I still have muscle spasms in my arms and legs frequently (similar to when i was having withdrawls from suboxone) and it makes it impossible to sleep or lay still and it makes me feel just restless. My sleeping habits when I was on them were fine. I just think that this is weird that after a month this is still going on. Could getting off ativan possibly have made muscle spasms worse? Has anyone else had this problem when quitting ativan and/or suboxone? Is it possible to still be having withdrawl symptoms after a month? It's really driving me crazy!!!
Yes, believe it or not the withdrawls can last upwards of a month to six weeks but should be much better by now. The ativan could have definitely been helping with muscle spasms and now that you are off of it your body is reacting adversely.
Keep your magnesium and calcium ingestion up to help with muscle cramping. You can google "foods rich in magnesium" and "... calcium" to read about which foods to consume. If this becomes to annoying or doesn't stop in the next couple of weeks you may benefit from something like Requip which will stop the restless leg and help you sleep. But I seriously doubt that you will have to resort to taking anything like this.
There are herbal remedies like melatonin for sleep aid. You might benefit from something like this. Another good herb you might try is valerian. It is a relaxing agent for anxiety. You can plug these into the drug finder above and read about them too.
Hope some of this helps and CONGRATULATIONS on your quitting benzo's and suboxone. It is encouraging to hear success stories.
I agree congrats on coming off benzo's you're great,and take the girls advice-those herbels are probably what you need.
Best of luck and best wishes to you,all the best and take care
Hi There - Just having come off subs myself, I can attest to the spasms. My withdrawals lasted for about 4 1/2 weeks. Its now almost 6 weeks, but I developed some kind of a inflamed bowel syndrome that I now have to deal with. The Dr. said that's common after coming off opiates. For the first week it was horrifying, i ended up in Urgent Care twice and the hospital. I had the "kicks" in my arms, restless leg syndrome severely, diarrhea, nausea, vomiting, headaches, bones felt like they were going to pop out of my skin - never felt so bad in my life! After 4 weeks, I finally woke up one morning (29 days later) and DID NOT FEEL like VOMITING! I was thrilled! I still have diarrhea and the bowel syndrome but am being prescribed meds for that now. I have heard of other people on this website saying they had symptoms for 4 plus weeks. My Dr. said thats an "outliner" and the Sub Dr. said its not possible, but she is trying to sell suboxone. I can attest from personal experience it can last 4 plus weeks.
HI tastelilk,getting off both at the same time was really tuff im sure.but yea the sub can take that long to get out of your system.the ativan would have helped but that was your call or the detox's.withdrawl doesn't stop all of a sudden.but like you said one day you wake up and today you think,hey I'm not running to the bathroom to puke.then the next day you start eating a little better,sleeping a little longer.it takes time its a process. you didn't build that tolerence in a week or two so it all takes time to get back to normal.but just keep in mind,for some is just 1 time that draws them back in,and you know now where that can lead... subzero... pete
i came off xanax and suboxone at the same time sucked but its been 50days im alot better still have some tingles and some pain at times n not much energy but thats i no it can take alot longer but yea just wanna let you no that thats not the case for everyone try to exercise i think that helped me get better faster n the fact that im only 23 yrs old so hang in there b posative part of it is a mind game tell yourself your feeling better and you will start feeling better
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
How long does it take to get benzo totally out of the system?and what do they use for medical detox?
Updated 20 Dec 2010 • 1 answer
Updated 7 Feb 2011 • 6 answers
Updated 11 Oct 2018 • 8 answers
Updated 16 Apr 2015 • 1 answer
Updated 25 Jan 2019 • 1 answer